MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY4C0415
Medical Device Problem Codes Detachment Of Device Component (1104); Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/12/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2017-01134, 3005168196-2017-01135, 3005168196-2017-01136.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the hepatic artery using ruby coils.During the procedure, while attempting to advance three ruby coils through a non-penumbra microcatheter, the physician did not mention resistance; however, the ruby coils pusher assemblies became kinked.Therefore, the ruby coils were removed.While advancing a new ruby coil through the same microcatheter, the physician experienced resistance and decided to withdraw the coil.However, upon retraction, the ruby coil unintentionally detached from the pusher assembly in the hepatic artery.The procedure was then completed using additional ruby coils and non-penumbra coils.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6703625
Report Number3005168196-2017-01137
Device Sequence Number11140238
Product Code HCG
UDI-Device Identifier00814548013176
UDI-Public00814548013176
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date07/13/2024
Device Catalogue NumberRBY4C0415
Device Lot NumberF70622
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2017
Initial Report FDA Received Date07/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR
Patient Weight79